[A case of pulmonary thromboembolism after interruption of treatment with unfractionated heparin]
Related Experiment Videos
I Paglia1, L Carrieri, E Oliaro
1Cardiologia Universitaria, Ospedale San Giovanni Battista di Torino, Università degli Studi di Torino, Turin, Italy.
Abstract:
Pulmonary embolism is a quite frequent event (incidence 1/10000/year), and blood stasis, endothelial lesions and coagulation disorders are predisposable factors. Elective treatment is heparin, but the use of this medication is associated with a possible ipercoagulative rebound effect. The case presented is a patient with unstable angina treated with heparin infusion, who developed pulmonary embolism after discontinuation of heparin treatment; the patient didn't present a genetic coagulopathy. Others risk factors have been analyzed and it was observed that discontinuation of heparin infusion could have a predominant role in the development of thrombosis. A MedLine research on the rebound effect of heparin and how to reduce it has been carried out.
Related Concept Videos
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care
Venous Thrombosis III: Interprofessional Care
Pulmonary Embolism III: Nursing Management
Pulmonary Embolism I: Introduction
Pulmonary Embolism I: Introduction
Anticoagulant Drugs: Low-Molecular-Weight Heparins